Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 224, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 6, 2004, 8:17 PM CDT for Mississippi County, Arkansas; Tipton County, Tennessee. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2004, 8:17 PM CDT (01:17 UTC)
- Expired
- Jul 6, 2004, 8:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Mississippi County, AR, Tipton County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 8:30 PM CDT | TSTM WND DMG | 5 Sw Gilt Edge, TN | LARGE TREES REPORTED DOWN IN THE TOWN OF RANDOLPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.3 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3000 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 070117 SVRMEM ARC093-TNC167-070145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 817 PM CDT TUE JUL 6 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MISSISSIPPI COUNTY IN EASTERN ARKANSAS TIPTON COUNTY IN SOUTHWEST TENNESSEE * UNTIL 845 PM CDT * AT 817 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WILSON...MOVING EAST AT 25 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 845 PM CDT INCLUDE... GILT EDGE...BURLISON... .LARGE HAIL IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE TO A STURDY SHELTER .DAMAGING WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3564 9010 3542 9011 3543 8968 3564 8970 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:08 PM CDT, 5 hours 9 minutes earlier.
Area forecast discussion, Jul 6, 3:08 PM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
308 PM CDT TUE JUL 6 2004
.DISCUSSION...
BATCH OF STORMS...SOME SEVERE...IN W TN/N MS TO MOVE ON INTO M TN
AND N AL LATER THIS AFTERNOON AND EVENING AS THE UPPER LEVEL SHT
WV ROTATES ON EAST. NEXT UPPER LEVEL WAVE IS ALREADY IN CO/NM AND
SHOULD COME OVER THE AREA TONIGHT. THIS WILL TOUCH OFF SOME MORE
SHWRS/TRWS TNGT. A FRONT WILL BE IN THE MIDSOUTH WEDNESDAY AND BE
THE FOCUSING MECHANISM FOR MORE PCPN TOMORROW AND TOMORROW NIGHT.
PRECIPITATION CHANCES SHOULD SLACK OFF FRIDAY AS RIDGING TAKES
PLACE AND THE ONLY THING TO PRODUCE THUNDERSTORMS IS DAYTIME
HEATING.
&&
.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...SEVERE THUNDERSTORM WATCH UNTIL 6 PM CDT IN NORTHEAST AND
EAST CENTRAL ARKANSAS .
MS...SEVERE THUNDERSTORM WATCH UNTIL 6 PM FOR EXTREME NORTHWEST
MISSISSIPPI.
TN...SEVERE THUNDERSTORM WATCH UNTIL 6 PM OR 8 PM CDT IN WEST
TENNESSEE.
MO...SEVERE THUNDERSTORM WATCH UNTIL 6 PM IN THE BOOTHEEL OF
MISSOURI.
&&Hazardous weather outlook, Jul 6, 5:53 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 553 PM CDT TUE JUL 6 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-071100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 553 PM CDT TUE JUL 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM FOR AREAS EAST OF A LINE FROM LEXINGTON TENNESSEE TO SELMER TENNESSEE. NICKEL SIZE HAIL AND LOCALLY DAMAGING WINDS ARE THE MAIN THREAT IN THE WATCH AREA. ELSEWHERE...A COLD FRONT WILL MOVE INTO THE MIDSOUTH TONIGHT AND SHOWERS AND THUNDERSTORMS WILL MOVE BACK INTO THE REGION. A STORM OR TWO WITH THE FRONT THIS EVENING MAY BE CAPABLE OF PRODUCING SMALL HAIL AND LOCALLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY. ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED THURSDAY AND AGAIN FRIDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY STILL BE NEEDED THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
In the hours before
Special weather statement, Jul 6, 3:59 PM CDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 0359 PM CDT TUE JUL 06 2004 TNZ053>055-091-092-070100- CHESTER TN-DECATUR TN-HARDIN TN-HENDERSON TN-MCNAIRY TN- SEVERE THUNDERSTORM WATCH NUMBER 579 REMAINS IN EFFECT FOR THE FOLLOWING COUNTIES: IN TENNESSEE... CHESTER... DECATUR... HARDIN... HENDERSON... MCNAIRY...
Local storm report, Jul 6, 4:37 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
437 PM CDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND DMG BLYTHEVILLE 35.93N 89.92W
07/06/2004 MISSISSIPPI AR TRAINED SPOTTER
TREES WERE REPORTED BLOWN DOWN IN WALKER PARK.
0240 PM HAIL 11 NNE SPRINGVILLE 36.40N 88.10W
07/06/2004 0.75 INCH HENRY TN PUBLIC
0245 PM HAIL CORINTH 34.94N 88.52W
07/06/2004 1.75 INCH ALCORN MS TRAINED SPOTTER
0250 PM TSTM WND DMG CORINTH 34.94N 88.52W
07/06/2004 ALCORN MS LAW ENFORCEMENT
ROOF DAMAGE TO HOMES IN CORINTH. POWER LINES DOWN ON
US-45.
0315 PM TSTM WND DMG NEW ALBANY 34.49N 89.02W
07/06/2004 UNION MS PUBLIC
CHANNEL 9 IN TUPELO RELAYED SEVERAL REPORTS OF TREES DOWN
ACROSS UNION COUNTY AND POWER OUTAGES IN NEW ALBANY.
0325 PM HAIL 6 N HUNTINGDON 36.10N 88.41W
07/06/2004 0.75 INCH CARROLL TN EMERGENCY MNGR
PENNY SIZE HAIL REPORTED IN THE MIXIE COMMUNITY.
0355 PM TSTM WND DMG BOLIVAR 35.26N 89.00W
07/06/2004 HARDEMAN TN TRAINED SPOTTER
TREE DOWN OVER HIGHWAY 18.
0405 PM TSTM WND DMG JACKSON 35.63N 88.83W
07/06/2004 MADISON TN TRAINED SPOTTER
TREE DOWN ON ROYAL STREET BETWEEN FORREST AND PARKWAY.
&&
CKSpecial weather statement, Jul 6, 6:04 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 0604 PM CDT TUE JUL 06 2004 TNZ053>055-091-092-070100- CHESTER TN-DECATUR TN-HARDIN TN-HENDERSON TN-MCNAIRY TN- SEVERE THUNDERSTORM WATCH NUMBER 579 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: IN TENNESSEE... CHESTER... DECATUR... HARDIN... HENDERSON... MCNAIRY...
Special weather statement, Jul 6, 7:13 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 713 PM CDT TUE JUL 6 2004 ARZ026-027-070030- CRAIGHEAD AR-POINSETT AR- 713 PM CDT TUE JUL 6 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRAIGHEAD AND POINSETT COUNTIES. A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF CASH AT 713 PM CDT...MOVING EAST AT 25 MPH. PEOPLE IN CRAIGHEAD AND POINSETT COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 6, 7:16 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 716 PM CDT TUE JUL 6 2004 ARZ028-036-070030- CRITTENDEN AR-MISSISSIPPI AR- 716 PM CDT TUE JUL 6 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRITTENDEN AND MISSISSIPPI COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER GILMORE AT 716 PM CDT...MOVING EAST AT 25 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CRITTENDEN AND MISSISSIPPI COUNTIES...INCLUDING THE CITY OF TURRELL...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 6, 7:52 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 752 PM CDT TUE JUL 6 2004 TNZ049-088-070115- SHELBY TN-TIPTON TN- 752 PM CDT TUE JUL 6 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...EXTREME NORTHWEST SHELBY AND TIPTON COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 19 MILES SOUTHWEST OF GILT EDGE AT 750 PM CDT...MOVING NORTHEAST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN EXTREME NORTHWEST SHELBY AND TIPTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:37 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 23 min |
| Jul 7, 2:31 PM CDT | Severe Thunderstorm Warning | MEG | Lee | 29 min |
| Jul 7, 3:07 PM CDT | Severe Thunderstorm Warning | MEG | Lee | 23 min |
| Jul 7, 1:25 PM CDT | Severe Thunderstorm Warning | MEG | Henderson | 50 min |
| Jul 7, 1:38 PM CDT | Severe Thunderstorm Warning | MEG | Madison | 22 min |
| Jul 7, 3:02 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 28 min |
| Jul 7, 4:06 PM CDT | Severe Thunderstorm Warning | MEG | McNairy | 24 min |
| Jul 7, 4:17 PM CDT | Severe Thunderstorm Warning | MEG | Fayette | 28 min |
| Jul 7, 4:47 PM CDT | Severe Thunderstorm Warning | MEG | Hardin | 28 min |
| Jul 7, 5:09 PM CDT | Flash Flood Warning | MEG | Hardin | 2 hr |
| Jul 7, 5:16 PM CDT | Severe Thunderstorm Warning | MEG | Hardin | 29 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2004Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.